MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id# (b)(4).
 
Event or Problem Description
A stealth peripheral gen2 orbital atherectomy device (oad) was used to treat a calcified, 90% stenosed lesion in the superficial femoral artery (sfa) and popliteal artery.After treatment, the oad became stuck on the guide wire.The oad, guide wire, and non-csi filter were all removed together, and a filter retrieval catheter was unable to be used.The content of the filter was possibly spilled during the retrieval.No damage was observed on the oad or guide wire.Biological emboli was observed in the vessel.A second non-csi filter was deployed distal to the embolization, and the emboli was captured.The patient was discharged home following the procedure.
 
Additional Manufacturer Narrative
The reported oad, guide wire, and non-csi filter were received for analysis.The non-csi filter was engaged on the guide wire, and the guide wire had been destructively cut.No additional damage was observed on the guide wire.Adhered biological material was observed on the distal and proximal edges of the driveshaft crown.Examination of the area of adhered material did not reveal any damage that would have contributed to the accumulation.A guide wire was passed through the oad driveshaft and met resistance near the adhered biological material.The driveshaft was cut proximal to the area of adhered material and the guide wire passed through the rest of the driveshaft and handle assembly with no resistance.The oad was tested, spun on all speeds, and functioned as intended.At the conclusion of the device analysis, the reported event of the device stuck on wire was confirmed.The report of embolization was unable to be confirmed through device analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H6: results code: 4247 -suggested code is biological material present on device.(b)(4).

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11615980
Report Number3004742232-2021-00109
Device Sequence Number3156916
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)220630(10)331865
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number331865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;